Alert archive / Tennessee / High Wind Warnings in 2026

High Wind Warning 2, NWS Morristown, TN

March 14, 20268 counties in Tennessee

NWS Morristown, TN issued this high wind warning at Mar 14, 2026, 1:44 PM EDT for 8 counties in Tennessee. It took effect at Mar 15, 2026, 2:00 AM EDT. It was in force for 30 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 14, 2026, 1:44 PM EDT (17:44 UTC)
In effect from
Mar 15, 2026, 2:00 AM EDT
Expired
Mar 16, 2026, 7:57 AM EDT
In force
30 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 17:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 16, 3:00 AM EDTNON-TSTM WND GST 773 Ese Wears Valley, TNNon-thunderstorm mountain winds first exceeded high wind criteria at the 11 pm observation with 61 mph, reached a preliminary peak of 77 mph at the 2 am observation, and at 3 am receded to 72 mph. These observations are at the Cove Mountain Fire Tower.
Mar 16, 4:22 AM EDTTSTM WND DMG4 Ssw Vonore, TNSeveral reports of trees down across the county.
Mar 16, 4:48 AM EDTTSTM WND DMG3 S Maryville, TNTrees down.
Mar 16, 5:00 AM EDTNON-TSTM WND GST 723 Ese Wears Valley, TNDelayed report: At 5 AM the final observation at the Cove Mountain Fire Tower above high wind criteria was observed at 72 mph. At 6 AM the next observation fell to 55 mph, and by 9 AM the winds had consistently fallen below advisory criteria.
Mar 16, 5:02 AM EDTTSTM WND DMGTalassee, TNSeveral trees down county-wide.
Mar 16, 5:35 AM EDTTSTM WND DMG4 W Newport, TNA few trees down.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 5.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2026-03-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2048 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

230 
WWUS74 KMRX 141744
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
144 PM EDT Sat Mar 14 2026

TNZ018-041-043-045-047-072-074-087-150700-
/O.UPG.KMRX.HW.A.0001.260315T1800Z-260316T1800Z/
/O.NEW.KMRX.HW.W.0002.260315T0600Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Limestone Cove, Cades Cove, Doeville,
Citico, Cedar Creek, Neva, Unicoi, Gatlinburg, Mountain City,
Erwin, Hampton, Coker Creek, Laurel Bloomery, Trade, Elkmont,
Hartford, and Shady Valley
144 PM EDT Sat Mar 14 2026

...HIGH WIND WARNING IN EFFECT FROM 2 AM SUNDAY TO 10 AM EDT 
MONDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 65 mph possible.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...From 2 AM Sunday to 10 AM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The Sunday night period will be the most 
  favorable time frame for the greatest coverage of strongest gusts. 
  Favorable mountain wave locations such as Cove Mountain could see 
  locally higher wind gusts up to 75 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
4 follow-up statements
212 
WWUS74 KMRX 150431
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
1231 AM EDT Sun Mar 15 2026

TNZ018-041-043-045-047-072-074-087-151845-
/O.CON.KMRX.HW.W.0002.260315T0600Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Unicoi, Hartford, Laurel Bloomery, Neva,
Cades Cove, Hampton, Elkmont, Cedar Creek, Doeville, Shady
Valley, Citico, Mountain City, Coker Creek, Erwin, Gatlinburg,
Limestone Cove, and Trade
1231 AM EDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...South winds 20 to 40 mph with gusts up to 70 mph at times 
  expected across some of the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The Sunday night period will be the most 
  favorable time frame for the greatest coverage of strongest gusts. 
  Favorable mountain wave locations such as Cove Mountain could see 
  locally higher wind gusts up to 75 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$
035 
WWUS74 KMRX 151817
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
217 PM EDT Sun Mar 15 2026

TNZ018-041-043-045-047-072-074-087-160730-
/O.CON.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Coker Creek, Neva, Hartford, Limestone
Cove, Trade, Shady Valley, Hampton, Mountain City, Laurel
Bloomery, Cedar Creek, Erwin, Elkmont, Unicoi, Gatlinburg,
Citico, Cades Cove, and Doeville
217 PM EDT Sun Mar 15 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY...

* WHAT...South winds 25 to 40 mph with gusts up to 75 mph at times 
  across some of the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 AM EDT Monday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...The Sunday night period will be the most 
  favorable time frame for the greatest coverage of strongest gusts. 
  Favorable mountain wave locations such as Cove Mountain could see 
  locally higher wind gusts up to 80 mph.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-160730-
/O.NEW.KMRX.WI.Y.0008.260316T0400Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Sandlick, Marble, Slick Rock, Martin
Springs, Chattanooga, Archville, Harriman, Evensville, Clinton,
High Point, Luttrell, Smokey Junction, Evanston, Dayton, Wise,
Palio, Rosedale, Mount Crest, Dye, Lone Oak, Grandview,
Kingsport, Sneedville, Oneida, Bybee, Spring City, Melvine,
Norma, Conasauga, Loudon, Tasso, Treadway, Maryville, Big Spring,
Signal Mountain, Reliance, Pine Orchard, Russellville,
Mooresburg, Jefferson City, Alcoa, Lebanon, Alpha, Bearden, Lake
Forest, Cartwright, Newport, Royal Blue, Shooting Creek, Big Frog
Mountain, Howard Quarter, Seymour, Petros, Dentville, Elk Valley,
Maynardville, Hiawasse Dam, Honaker, Springdale, Ducktown,
Harrisburg, Elizabethton, Topton, Benton, Elgin, Lenoir City,
Hansonville, Hayesville, Bean Station, Strawberry Plains,
Greeneville, Morristown, Johnson City, Jasper, Arthur, Kyles
Ford, Unaka, Clear Water, Sevierville, Norton, Violet, Tusquitee,
Cleveland, Pikeville, Benhams, Bristol VA, Big South Fork
National, Harrogate-Shawanee, Andrews, Appalachia, Kingston,
Brasstown, Fairview, Pardee, Eagle Furnace, Oliver Springs,
Bullet Creek, Rose Hill, Powells Crossroads, Clairfield, La
Follette, Caryville, Bristol TN, Knoxville, Jellico, Haletown
(Guild), Lookout Mountain, Abingdon, Fincastle, Old Washington,
Happy Valley, Coeburn, Cagle, Athens, Madisonville, Hiltons,
McMahan, Monteagle, Sweetwater, Dandridge, Huntsville, White Oak,
Kodak, Oak Ridge, Castlewood, Chestnut Hill, Parksville,
Rockwood, Paulette, Murphy, Sharps Chapel, Whitwell, Dunlap, Old
Cumberland, South Holston Dam, Etowah, Turtletown, Norris Lake,
Lone Mountain, Pigeon Forge, White Pine, Big Stone Gap, Bradbury,
Brayton, and South Pittsburg
217 PM EDT Sun Mar 15 2026 /117 PM CDT Sun Mar 15 2026/

...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 
8 AM EDT /7 AM CDT/ MONDAY...

* WHAT...South winds 10 to 25 mph with gusts up to 40 mph expected.

* WHERE...Portions of southwest North Carolina, east Tennessee, and 
  southwest Virginia.

* WHEN...From midnight EDT /11 PM CDT/ tonight to 8 AM EDT /7 AM 
  CDT/ Monday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts could be locally stronger along 
  the cold front Monday morning. The wind direction will become 
  westerly near 8 AM EDT

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

KS
933 
WWUS74 KMRX 160525
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
125 AM EDT Mon Mar 16 2026

TNZ018-041-043-045-047-072-074-087-161400-
/O.CON.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Elkmont, Unicoi, Hartford, Shady Valley,
Limestone Cove, Trade, Citico, Gatlinburg, Cades Cove, Cedar
Creek, Neva, Coker Creek, Mountain City, Doeville, Erwin,
Hampton, and Laurel Bloomery
125 AM EDT Mon Mar 16 2026

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS 
MORNING...

* WHAT...South winds 25 to 40 mph with gusts up to 75 mph at times 
  across some of the higher elevations and foothills.

* WHERE...Blount Smoky Mountains, Cocke Smoky Mountains, Johnson, 
  Sevier Smoky Mountains, Southeast Carter, Southeast Greene, 
  Southeast Monroe, and Unicoi Counties.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-161200-
/O.CON.KMRX.WI.Y.0008.000000T0000Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Oliver Springs, Bristol TN, Palio,
Pardee, Alpha, Loudon, Haletown (Guild), Big Stone Gap, Norton,
Grandview, Old Washington, Sharps Chapel, Treadway, Powells
Crossroads, Cartwright, Bean Station, Marble, Elizabethton,
Hayesville, Kingston, Caryville, Evensville, Sandlick, Dentville,
Elk Valley, Brasstown, Tusquitee, Sevierville, Whitwell,
Castlewood, Luttrell, Arthur, Paulette, Old Cumberland, Smokey
Junction, Brayton, Parksville, Pine Orchard, Lone Oak, Benton,
Honaker, Norris Lake, Wise, Appalachia, Lone Mountain, Eagle
Furnace, Kyles Ford, Russellville, Sweetwater, Clear Water,
Greeneville, Dandridge, Chattanooga, Newport, Dunlap, Mooresburg,
South Holston Dam, Lookout Mountain, Spring City, Happy Valley,
Harriman, Benhams, Kodak, Violet, Strawberry Plains,
Madisonville, Big South Fork National, Cleveland, Jasper,
Fincastle, White Oak, Topton, Murphy, Pigeon Forge, Dye, Bearden,
Harrisburg, Martin Springs, Sneedville, Lenoir City, McMahan,
Seymour, Morristown, Athens, Rosedale, Andrews,
Harrogate-Shawanee, High Point, Reliance, Howard Quarter, La
Follette, Hiawasse Dam, Kingsport, Springdale, Bybee, Maryville,
Dayton, Archville, Big Frog Mountain, Maynardville, Alcoa, Oak
Ridge, White Pine, Hansonville, Signal Mountain, Pikeville,
Ducktown, Lake Forest, Etowah, Monteagle, Bullet Creek, South
Pittsburg, Mount Crest, Slick Rock, Clairfield, Shooting Creek,
Jefferson City, Turtletown, Coeburn, Clinton, Jellico, Conasauga,
Royal Blue, Hiltons, Melvine, Huntsville, Knoxville, Cagle,
Petros, Fairview, Unaka, Evanston, Rose Hill, Big Spring,
Rockwood, Bristol VA, Tasso, Abingdon, Norma, Lebanon, Bradbury,
Johnson City, Chestnut Hill, Elgin, and Oneida
125 AM EDT Mon Mar 16 2026 /1225 AM CDT Mon Mar 16 2026/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/ THIS 
MORNING...

* WHAT...South winds 15 to 30 mph with gusts up to 40 mph will 
  become west early this morning.

* WHERE...Portions of southwest North Carolina, east Tennessee, and 
  southwest Virginia.

* WHEN...Until 8 AM EDT /7 AM CDT/ this morning.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Wind gusts could be locally stronger along 
  the cold front early this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

DH
079 
WWUS74 KMRX 161157
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
757 AM EDT Mon Mar 16 2026

TNZ018-041-043-045-047-072-074-087-161300-
/O.CAN.KMRX.HW.W.0002.000000T0000Z-260316T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-Southeast
Carter-Blount Smoky Mountains-Sevier Smoky Mountains-Southeast
Monroe-
Including the cities of Trade, Mountain City, Laurel Bloomery,
Cedar Creek, Limestone Cove, Erwin, Shady Valley, Hartford, Neva,
Unicoi, Hampton, Cades Cove, Coker Creek, Citico, Elkmont,
Doeville, and Gatlinburg
757 AM EDT Mon Mar 16 2026

...HIGH WIND WARNING IS CANCELLED...

The threat for High Winds has ended. 

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-161300-
/O.EXP.KMRX.WI.Y.0008.000000T0000Z-260316T1200Z/
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington TN-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Scott VA-Russell-Washington VA-
Including the cities of Mooresburg, Elizabethton, Oliver Springs,
Royal Blue, Arthur, Cartwright, Appalachia, Ducktown, Elk Valley,
Shooting Creek, Alcoa, Bean Station, Lone Mountain, Whitwell,
Sandlick, Kodak, Abingdon, Clairfield, Monteagle, South
Pittsburg, Newport, Jasper, Benhams, Conasauga, Archville,
Sneedville, Signal Mountain, Treadway, Etowah, Cleveland,
Evensville, Paulette, White Oak, Smokey Junction, Topton, Norma,
Old Washington, Russellville, Huntsville, Norris Lake, Big South
Fork National, Norton, Slick Rock, Tusquitee, Eagle Furnace,
Maryville, Brasstown, Petros, Oneida, Pikeville, Big Stone Gap,
Sharps Chapel, Lake Forest, Alpha, Greeneville, Jellico, Old
Cumberland, Harrogate-Shawanee, Elgin, Bullet Creek, Kingsport,
Pine Orchard, Clear Water, Parksville, Hiawasse Dam, Harriman,
Morristown, White Pine, Violet, Pigeon Forge, Evanston,
Sweetwater, Fairview, Madisonville, Wise, Powells Crossroads,
Cagle, Johnson City, Lenoir City, Lookout Mountain, Harrisburg,
Dye, Clinton, Kyles Ford, Castlewood, Bybee, Bristol TN, Athens,
Unaka, Maynardville, Martin Springs, Reliance, Coeburn,
Hansonville, Springdale, Dandridge, Loudon, Sevierville, High
Point, Tasso, Turtletown, Dunlap, Big Frog Mountain, Happy
Valley, Bristol VA, Palio, Strawberry Plains, Murphy, Rose Hill,
Haletown (Guild), South Holston Dam, Grandview, Honaker,
Bradbury, Pardee, Hiltons, Lebanon, Andrews, Oak Ridge,
Caryville, Kingston, McMahan, Fincastle, Dentville, Big Spring,
Spring City, Marble, Hayesville, Bearden, Dayton, Rosedale, La
Follette, Melvine, Brayton, Luttrell, Lone Oak, Howard Quarter,
Seymour, Chattanooga, Mount Crest, Knoxville, Benton, Jefferson
City, Chestnut Hill, and Rockwood
757 AM EDT Mon Mar 16 2026 /657 AM CDT Mon Mar 16 2026/

...WIND ADVISORY WILL EXPIRE AT 8 AM EDT /7 AM CDT/ THIS MORNING...

The threat for Advisory level winds has ended.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this high wind warning went out at Mar 14, 7:06 AM EDT, 6 hours 38 minutes earlier. Its key messages:

  • Updated at 700 AM EDT Sat Mar 14 2026
  • A dynamic system will impact the area late Sunday through Monday. First, a high-end mountain wave event is likely Sunday night. Then, showers and isolated storms will move through the area early Monday morning, bringing potential damaging winds.
  • Very cold air moves in on Monday, and snow showers may bring light accumulations in the higher elevations and parts of SW VA.
Area forecast discussion, Mar 14, 7:06 AM EDT, 6 hours 38 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
706 AM EDT Sat Mar 14 2026

...New AVIATION...

.KEY MESSAGES...
Updated at 700 AM EDT Sat Mar 14 2026

- A dynamic system will impact the area late Sunday through Monday.
First, a high-end mountain wave event is likely Sunday night. Then,
showers and isolated storms will move through the area early Monday
morning, bringing potential damaging winds.

- Very cold air moves in on Monday, and snow showers may bring
  light accumulations in the higher elevations and parts of SW VA.

&&

.DISCUSSION...
Issued at 138 AM EDT Sat Mar 14 2026

The Sunday through Monday time frame is the period of potential
weather impacts as a highly dynamic weather system affects the
eastern Conus, and will be the focus of this discussion.

Mountain wave winds: A high-end mountain wave wind event is possible
from Sunday until the passage of the cold front late Monday morning.
SE 850 mb winds increase through the day, reaching around 50 kt
Sunday evening and peaking around 65 kt later in the night. Model
soundings show a strong inversion near mountain top level that will
allow for wave ducting. NBM is showing a 75% probability of winds of
50 kt or greater across the Smokies. Confidence is increasing and a
High Wind Watch will be issued.

Severe storms: The strong winds aloft ahead of the approaching cold
front will result in a damaging wind threat. A line of
showers/storms is expected to push through the area Sunday night,
with the current expected timing between midnight and 6 AM. While
surface-base CAPE will be lacking, the NAM soundings show an
elevated mixed layer with MUCPAE over 1000 J/kg, lapse rates of 8
C/km, and dry air aloft. Bowing structures withing the QLCS will be
areas of enhanced straight-line damaging winds, and in the highly
sheared environment, an isolated short-lived tornado cannot be ruled
out. Given the strong QG forcing and jet dynamics, this line will
probably maintain its intensity as it moves through our area,
despite the overnight timing. While the current SPC Outlook has the
Slight Risk in our western half, it would not be surprising to see
this shifted east with later updates.

The potent cold front moves through the area Monday morning, and
temperatures will likely be falling through the day. Strong cold
advection and rapidly falling temperatures aloft will lead to a
transition to snow on Monday afternoon and continue into Monday
night. Accumulations will likely be limited to the higher elevations
and possibly parts of SW VA, but some scattered snow showers will
likely occur as far south as the central TN Valley/Knoxville area.
Climatologically, snowfall of 0.5 inches or greater has not occurred
this late in the year in Knoxville since 1999. However, this has
happened several times in the Tri-Cities and other higher elevation
areas. Temperatures will approach record lows on Tuesday morning,
and potentially Wednesday morning in some northern spots. Sub-zero
wind chills are also likely in the mountains Monday night/Tuesday
morning.

&&

.AVIATION...
(12Z TAFS)
Issued at 700 AM EDT Sat Mar 14 2026

Some VFR low clouds are present across the region this morning.
Clearing is likely later this morning. Light northeasterly winds
today will become more southerly this evening

&&

.PRELIMINARY POINT TEMPS/POPS...
Chattanooga Airport, TN             75  53  72  39 /   0   0  10  90
Knoxville McGhee Tyson Airport, TN  70  49  74  40 /   0   0  10  90
Oak Ridge, TN                       70  48  73  39 /   0   0  10  90
Tri Cities Airport, TN              66  46  69  45 /   0   0  10  70

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...High Wind Watch from Sunday afternoon through Monday afternoon
     for Blount Smoky Mountains-Cocke Smoky Mountains-Johnson-
     Sevier Smoky Mountains-Southeast Carter-Southeast Greene-
     Southeast Monroe-Unicoi.

VA...NONE.
&&

DISCUSSION...99
AVIATION...McD
Hazardous weather outlook, Mar 14, 2:34 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
234 AM EDT Sat Mar 14 2026

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150645-
Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins-
Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen-
Northwest Cocke-Cocke Smoky Mountains-Northwest Greene-
Southeast Greene-Washington TN-Unicoi-Northwest Carter-
Southeast Carter-Roane-Loudon-Knox-Jefferson-Northwest Blount-
Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains-
Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe-
Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee-
Wise-Scott VA-Russell-Washington VA-
234 AM EDT Sat Mar 14 2026 /134 AM CDT Sat Mar 14 2026/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

A dynamic system will impact the region on Sunday through Monday.
Strong winds are expected Sunday night, especially in the
mountains where mountain wave high winds are likely. Also, showers
and a few storms will move in late Sunday night into early Monday
morning with damaging winds possible. Then on Monday, rain will
change over to snow with light accumulations possible in the
higher elevations.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not needed at this time.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 2:07 AM EDTHigh Wind WatchMRXBlount, Carter, Cocke, Greene, Johnson, Monroe and 2 more12 hr

Nearby

High Wind Warnings in Tennessee, 2026Every high wind warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.